MAUDE Adverse Event Report: BECTON DICKINSON BD¿ LARGE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ LARGE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305616
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.E1.Address information was not able to be obtained, therefore, nj was used as a place holder.
 
Event or Problem Description
It was reported that the bd¿ large sharps collector does not have lids.The following information was provided by the initial reporter: customer recevied item but did not have lids.
 
Event or Problem Description
It was reported that the bd¿ large sharps collector does not have lids.The following information was provided by the initial reporter: customer received item but did not have lids.
 
Additional Manufacturer Narrative
H6: investigation summary: no photos or samples were received from customer.According to the dhr review, during the manufacturing process no issues were reported for missing lids for the lot number reported under this complaint ((b)(4)).A review of the ncmr¿s was performed; the results exhibit no issue reported for the same part number and issue throughout the last twelve months.Investigation: according with this investigation, there is not enough information provided from customer like pictures of original packaging, however with lot number provided, we are able to confirm that this product was manufactured by flex on october 18, 2022.Additionally, it was reported by customer that they received item but did not have lids.The variables that could generate this failure mode such as handling, transportation, storage or partial sales are unknown.Additional information is required to discard issue was generated by a distributor facility, since partial sells and controls to handle remaining material is unknown, therefore, the likelihood of sending boxes with incorrect quantity exist.In addition, the current manufacturing controls were reviewed, and confirmed the capability to detect this type of issue (missing lids).As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, five additional complaints were received through the last twelve months for the same part number and issue.These complaints were closed as non-manufacturing related due to it was confirmed from lot numbers provided, that every box was packed with the correct amount of product.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: 1.Non-controlled method to ship partial boxes to end user (re-packaging process).2.Non-controlled handling within distributor facilities.Conclusion: based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process since information such as method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility is unknown.The controls were verified within the manufacturing process and confirmed as capable to detect the reporting failure mode (missing lids), furthermore, there were found acceptable records for every single box manufactured for this lot number within the weighing system records.

Brand Name
BD¿ LARGE SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16865455
Report Number2243072-2023-00729
Device Sequence Number12127560
Product Code FMI
UDI-Device Identifier00382903056163
UDI-Public(01)00382903056163
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305616
Device Catalogue Number305616
Device Lot Number2291954
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown